Q. I am on anti-hypertensives. Is my BP normal?

Answered by Dr. Sagar Ramesh Makode and medically reviewed by iCliniq medical review team.

 

New
Do you have a question on Hypertension or Anti-hypertensive Pills? We have medical experts to help you right away. Ask a Doctor Now »
Image: I am on anti-hypertensives.  Is my BP normal?

Hi doctor,

I am 62 and male. I am on anti-hypertensive medication for years, my current BP is in the range of 140 to 150 (sys)/60 to 70 (dia). Is this BP good enough for my age? Any suggestions, please?


Related Questions:
I am on anti-hypertensives. Is my BP normal?
Can hypertension cause dilated cardiomyopathy?
Hypertension and Skipping Anti-Hypertensive Pills - A Small Step Towards a Big Mistake
 

Dr. Sagar Ramesh Makode
MBBS., MD, GENERAL MEDICINE ., DM, CARDIOLOGY(SENIOR RESIDENT
Cardiology, General Medicine, Internal Medicine

Hello,

Welcome to icliniq.com.

Diastolic BP is fine, but systolic is mildly elevated. According to recent evidences and guidelines, lower is better. If BP is persistently elevated above 140, then it is better to add some other medicines to keep it atleast below 140 consistently and preferably below 130 systolic. We are not much concerned about diastolic BP even if goes lower.

Since pulse rate is 60, then Concor dose may be increased to 7.5 or 10, but cautiously monitoring pulse rate. Instead better option is to add another medicines like Losartan 25 mg or Chlorthalidone 25 mg. Should also have low salt diet and regular exercises. So, overall, we should target BP a bit lower.

 

Thank you doctor,

I have taken Concor 10 and Losartan but BP did not change much. I was suggested to add Minoxidil 10 mg daily. I tried for two days and BP was down to about 130/60. Is this the effect of Minoxidil? Any comment, please?

 

Dr. Sagar Ramesh Makode
MBBS., MD, GENERAL MEDICINE ., DM, CARDIOLOGY(SENIOR RESIDENT
Cardiology, General Medicine, Internal Medicine

Hello,

Welcome back to iclliniq.com.

It is due to Minoxidil. But, it is not a first line agent and usually left as a last choice due to side effects profile. So, initially you may increase Losartan to 50, then to 100 mg once a day. Later, if needed diuretic is added like Hydrochlorthiazide or Chlorthalidone 25 mg then to 50 mg. So, in my opinion, it is better not to go with Minoxidil and try other options. If above drug is not helpful which is unlikely, then next in the line is Prazosin. So, we should follow a step by step approach.

 
 
Ask your health query to a doctor online?
 
Ask a Doctor Online »
* guaranteed answer within 4 hours.

Related Questions & Answers


Hypertension medicines are causing side-effects. What medication to take?
Query: Hello doctor, I have hypertension and also suffer from asthma. I have been prescribed ARBs. However, I have experienced respiratory side effects (dyspnea) that lead me to discontinue the medication. The side effects are class effect and all drugs from this class will have these effects. I cannot us...  Read Full »
Dr. Muhammad M. Hanif Md.
Cardiologist

Answer: Hello, Welcome to icliniq.com. I have reviewed your health query and can understand your worries about hypertension and appropriate medications. Although thorough physical evaluation is mandatory here, I would assist you based on the details provided here. I would suggest you start afresh with li...  Read Full »
 
Why does my blood pressure remain high even after taking medicines for 10 years?
Query: Hello doctor, I am suffering from high blood pressure since last 10 years. I take medicine every day twice but my BP remains same 150/100. I take Starpress XL 0 (at night), CTDT-0.25 (during day). Gender- female, age- 48 years. I have cholesterol little bit high. So I take Rosuvastatin, but ECG is ...  Read Full »
Dr. Prashant Valecha
Cardiologist, General Practitioner

Answer: Hi, Welcome to icliniq.com. Your BP (blood pressure) is not controlled with beta-blocker (Starpress) and a diuretic (CTD). I advice you to do a renal function test and a renal doppler. The cause of your high BP can be from renal pathology. It should be ruled out. The second thing is that if both ...  Read Full »
 
Can BP tablets cause high uric acid level?
Query: Hi doctor, I am 35 years old. Height 166 cm, weight 76 kg. My uric acid level has come to 8.9. I did this checkup one year before and it was 8.4. At that time I had stopped eating all pulses for at least one month. I am pure vegetarian. I do not have any symptom of gout or any other stuff. I do hav...  Read Full »
Dr. Mashfika N Alam
General Practitioner

Answer: Hi, Welcome to icliniq.com. You seem to have high uric acid levels but asymptomatic hyperuricemia does not need treatment. You may have a family history of hyperuricemia which explains why you have it despite being a vegan. Also, being obese or losing too much weight can increase blood uric acid l...  Read Full »
 
 

Ask your health query to a doctor online?
 
Ask a Doctor Online »
* guaranteed answer within 4 hours.
 

Ask a Doctor Online

* guaranteed answer within 4 hours
 

Most Viewed


What is the best treatment for oily scalp and hair?
Hello doctor,I completed my acne treatment one year ago and my skin is clear after some period of time. My scalp and fac ...Read more »
How Is H.Pylori Infection Diagnosed and Treated?
Helicobacter pylori (H.pylori) is a bacteria that infects your stomach. Approximately 50% of the world's population has ...Read more »
Is it normal to have foamy urine?
Hello doctor, My urine is foamy. I am confused whether everyone will get bubble and foamy urine while urinating. Please ...Read more »
 
 

Also Read Answers From